Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 6:01 PM CDT for 6 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:01 PM CDT (23:01 UTC)
- Expired
- Apr 22, 2005, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Cumberland County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 22, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 222304 SVROHX TNC031-035-061-175-177-185-222330- /O.NEW.KOHX.SV.W.0063.050422T2301Z-050422T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 601 PM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN TENNESSEE CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE GRUNDY COUNTY IN TENNESSEE VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER WARREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 630 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SPENCER TO 6 MILES SOUTHEAST OF LYNCHBURG...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SPENCER BY 615 PM CDT ALTAMONT BY 615 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3589 8552 3515 8644 3523 8589 3600 8495 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 22, 2:30 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI APR 22 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN ...NEARING THE TN RIVER. AIRMASS AHEAD BECOMING INCREASINGLY UN- STABLE AS STRONG UL IMPULSE PUSHES CLOSER AND WARMER AIR SURGES NORTHWARD INTO THE MID-STATE. AIRMASS DRYING RAPIDLY BEHIND... WITH 40 DEWPOINTS ALREADY CROSSING THE MS RIVER. 18Z BNA SOUNDING SHOWING A GOOD AMOUNT OF DRY AIR ABOVE H8 THIS AFTERNOON...WITH MOISTURE DEEPER TOWARD THE EAST. INSTABILITY BECOMING MORE FAVORABLE AND ML JET STREAK CROSSING THE AREA THROUGH 03Z OR SO...IN ADDITION TO APPROACHING COLD FRONT/LL BOUNDARY... SHOULD RESULT IN DEVELOPMENT THROUGH THE EARLY EVENING...ESPECIALLY AROUND AND EAST OF BNA. DRY AIR PRESENT ALOFT HOWEVER MAY INHIBIT DEVELOPMENT FROM BECOMING TO WIDESPREAD AND AT THIS POINT AND WILL KEEP SCATTERED POPS BNA WEST...WITH LIKELY POPS EAST. DRY AIR AND COLD POOL ALOFT MAY STILL LEAD TO SOME TSTORMS PRODUCING DAMAGING WIND AND/OR LARGE HAIL. COLD FRONT SHOULD PUSH BY RAPIDLY THIS EVENING...WITH MOISTURE ASSOCIATED WITH UPPER LOWS WRAPPING BACK DOWN OVERNIGHT. THIS MOISTURE ALONG WITH CYCLONIC CURVATURE MAY RESULT IN A SOME SHOWERS...ESPECIALLY PLATEAU...THROUGH SATURDAY. NO POPS PLANNED SATURDAY NIGHT THROUGH SUNDAY NIGHT AT THIS TIME BUT TEMPS MAY REACH THE FREEZING LEVEL ACROSS THE MUCH OF THE AREA SUNDAY MORNING. TIGHT GRADIENT PRODUCING 5-10KT WINDS LIKELY TO KEEP FROST AT A MINIMUM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 54 34 55 / 50 30 10 10 CLARKSVILLE 47 54 33 56 / 40 20 10 10 CROSSVILLE 45 48 31 51 / 70 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND TONIGHT. JLM
In the hours before
Local storm report, Apr 22, 5:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 10 W COOKEVILLE 36.16N 85.68W
04/22/2005 0.75 INCH PUTNAM TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY NWS SPOTTER NEAR BAXTER AT
THE INTERSECTION OF INTERSTATE 40 AND INTERSTATE 70.
&&
MPARRISHLocal storm report, Apr 22, 5:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 E COOKEVILLE 36.16N 85.45W
04/22/2005 0.25 INCH PUTNAM TN PUBLIC
PENNY SIZE HAIL 3 EAST OF COOKEVILLE AT BUCK MOUNTAIN.
REPORTED BY HAM OPERATOR.
&&
MPARRISHLocal storm report, Apr 22, 5:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 WNW MCMINNVILLE 35.72N 85.86W
04/22/2005 0.75 INCH WARREN TN TRAINED SPOTTER
PENNY SIZE HAIL AT CENTERTOWN, 5 WNW OF MCMINNVILLE BY
TRAINED SPOTTER THROUGH HAM OPERATOR
&&
MPARRISHLocal storm report, Apr 22, 5:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL LIVINGSTON 36.39N 85.33W
04/22/2005 0.75 INCH OVERTON TN TRAINED SPOTTER
PENNY SIZE HAIL IN LIVINGSTON BY TRAINED NWS SPOTTER.
&&
MPARRISHLocal storm report, Apr 22, 5:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 N MCMINNVILLE 35.72N 85.78W
04/22/2005 1.00 INCH WARREN TN TRAINED SPOTTER
QUARTER SIZE HAIL 2 NORTH OF MCMINNVILLE BY TRAINED NWS
SPOTTER, ALSO PEA SIZE HAIL IN MCMINNVILLE.
&&
MPARRISHLocal storm report, Apr 22, 5:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL TULLAHOMA 35.37N 86.22W
04/22/2005 0.88 INCH COFFEE TN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL IN TULLAHOMA BY SEVERAL
SPOTTERS.
0555 PM HAIL MCMINNVILLE 35.69N 85.78W
04/22/2005 1.00 INCH WARREN TN TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL BY TRAINED NWS SPOTTER IN
MCMINNVILLE.
&&
MPARRISHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 28 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren, Warren, White | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.